Hi! I have recently been diagonsed with type 2 diabetes. I am on metformin 2000mg, but my blood glucose is still high in the morning yet low after my evening meal. Is there anything I can do to lower the readings.And why would this be happening.
Please google Dawn Phenomenon which is the cause of your morning highs. Or if you send me a private message I'll give you the name of websites with a lot more traffic where you can get tips on dealing with it. I'm not sure if you mean too low after your evening meal. If so talk to your doctor. Perhaps he can switch the timing of when you take your metformin.
Thanks for your message. My blood glucose is fine after my evening meal, it is just first thing in the morning that it is high. I am new to all of this having only been diagnosed for a month.So everything can be a bit confusing.
Zoela is absolutely correct. The "Dawn Effect" is caused by no food intake during the time one is sleeping. The body, which is actually designed to have a "little" food every three to four hours, is "tricked" into going into a partial (and false) "starvation mode" wherein it produces more BG to "feed" the muscles and organs "just in case.
Depending on just how high the readings are first thing in the morning, it is probably a normal thing, but it's always best to discuss this with a specialist or your doctor, especially if the morning readings are abnormally high.
Additionally, you should keep a complete record of what you ate, when you ate and what the BG readings are after each meal, as type II (non-insulin dependent) diabetes almost always eventually turns into full-blown insulin required diabetes after 10-15 years. The oral medications eventually allow the pancreas to "burn out" which then results in the need for insulin. If you have a concurrent disorder such as Hepatitis this speeds the normal process up by many factors.
In ANY case, keep your doctor informed of ANY changes, especially with the glucose control the oral meds provide. I developed type II diabtetes in 2002, and within the past two months it appears my pancreas has reached that stage in eight years and I may have to go on insulin. I certainly don't want to, *** I can't afford to pay for all the meds I am already on, and pay my bills, for the first time in my life, but if you follow all the dietary and exercise requirements you should be able to prolong your health for a very, very long time.
Keep your lab work up to date, talk with your doctor and take this disorder very seriously!
Hi i really need some information on high blood sugar. I am now taking care of my father and I would love to know info on that. My email is m.***@**** and I would be happy if you would give me some info on foods and to keep his blood level normal but what is normal for a person? Well may god bless you and thank you so much
Know how to answer? Tap here to leave your answer...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.